Spatial Markov Model of Anomalous Transport Through Random Lattice Networks

TitleSpatial Markov Model of Anomalous Transport Through Random Lattice Networks
Publication TypeJournal Article
Year of Publication2011
AuthorsKang, PK, Dentz, M, Le Borgne, T, Jung, N-H
JournalPhysical Review Letters
Volume107
Issue18
Date PublishedJan-10-2011
ISSN0031-9007
AbstractFlow through lattice networks with quenched disorder exhibits a strong correlation in the velocity field, even if the link transmissivities are uncorrelated. This feature, which is a consequence of the divergence-free constraint, induces anomalous transport of passive particles carried by the flow. We propose a Lagrangian statistical model that takes the form of a continuous time random walk with correlated velocities derived from a genuinely multidimensional Markov process in space. The model captures the anomalous (non-Fickian) longitudinal and transverse spreading, and the tail of the mean first-passage time observed in the Monte Carlo simulations of particle transport. We show that reproducing these fundamental aspects of transport in disordered systems requires honoring the correlation in the Lagrangian velocity.
URLhttp://link.aps.org/doi/10.1103/PhysRevLett.107.180602
DOI10.1103/PhysRevLett.107.180602
Short TitlePhys. Rev. Lett.

Applications: